Alert archive / Illinois / Flash Flood Warnings in 2006

Flash Flood Warning 3, NWS Paducah, KY

March 9, 200611 counties in Illinois

NWS Paducah, KY issued this flash flood warning at Mar 9, 2006, 11:21 AM CST for 11 counties in Illinois. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2006, 11:21 AM CST (17:21 UTC)
Expired
Mar 9, 2006, 5:15 PM CST
In force
6 hr
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Johnson County, IL, Pope County, IL, Saline County, IL, Union County, IL, White County, IL, Williamson County, IL

The radar

The Paducah radar (KPAH), 87 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 12:08 PM CSTFLASH FLOODWest Frankfort, ILMELVIN ROAD...PARK ST...AND DEARING ROAD WERE UNDER WATER.
Mar 9, 1:10 PM CSTFLASH FLOODHarrisburg, ILDRAINAGE DITCHES OUT OF BANKS AND OVERFILLING ONTO ROADWAYS REPORTED THROUGHOUT THE COMMUNITY.
Mar 9, 1:14 PM CSTFLASH FLOODHarrisburg, ILFLASH FLOODING NOW OCCURING IN HARRISBURG...EAST HARRISBURG...AND NORTH HARRISBURG. DITCHES ARE FULL AND OVERFLOWING ONTO ROADWAYS.
Mar 9, 2:40 PM CSTFLASH FLOODMarion, ILPORTIONS OF HIGHWAY 13 CLOSED AND IMPASSABLE. SECTIONS OF HIGHWAY 37 UNDER WATER AND NUMEROUS SECONDARY ROADS HAVE STANDING WATER COVERING MOST OF THE ROAD.
Mar 9, 3:41 PM CSTFLASH FLOOD1 E Christopher, ILANDES CREEK OUT OF BANKS AND COVERING ROADWAY.
Mar 9, 4:00 PM CSTHEAVY RAIN 3.57Carmi, ILRAINFALL ACCUMULATION SINCE 7 AM CST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KPAH 091721
FFWPAH
ILC055-059-065-069-077-087-151-165-181-193-199-092315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1121 AM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS.
  GALLATIN COUNTY IN SOUTHERN ILLINOIS.
  HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS.
  HARDIN COUNTY IN SOUTHERN ILLINOIS.
  JACKSON COUNTY IN SOUTHERN ILLINOIS.
  JOHNSON COUNTY IN SOUTHERN ILLINOIS.
  POPE COUNTY IN SOUTHERN ILLINOIS.
  SALINE COUNTY IN SOUTHERN ILLINOIS.
  UNION COUNTY IN SOUTHERN ILLINOIS.
  WHITE COUNTY IN SOUTHEAST ILLINOIS.
  WILLIAMSON COUNTY IN SOUTHERN ILLINOIS.

* UNTIL 515 PM CST THURSDAY.

* AT 1110 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED 
  AREA. DOPPLER RADAR ESTIMATED 3 TO 4 INCHES HAS FALLEN OVER MOST 
  OF SOUTHERN ILLINOIS. COUNTY OFFICIALS IN WILLIAMSON COUNTY 
  REPORTED AT LEAST 3 INCHE OF RAIN SO FAR AND MOST DITCHES AND 
  SMALL CREEKS ARE FULL. OFFICIALS IN SALINE COUNTY REPORTED THAT 
  WATER WAS OVER SOME ROADS AND THAT ANY ADDITIONAL RAINFALL WILL 
  CAUSE MAJOR PROBLEMS. A LARGE AREA OF SHOWERS AND 
  THUNDERSTORMS...PRODUCING VERY HEAVY RAIN IS MOVING INTO SOUTHERN
  ILLINOIS. THIS COULD PRODUCE ANOTHER 1 TO 3 INCHES OF RAIN. THIS 
  RAINFALL COULD ALSO CAUSE MAJOR PROBLEMS IN THE HILLIER TERRAIN
  OF SOUTHERN ILLINOIS. 

NUMEROUS FAST MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL 
IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE 
FLASH FLOODING TO OCCUR.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3822 8799 3751 8817 3737 8937 3787 8960

$$
3 follow-up statements
000 
WGUS73 KPAH 092001
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
159 PM CST THU MAR 9 2006

ILC055-059-065-069-077-087-151-165-181-193-199-092315-
JOHNSON IL-UNION IL-POPE IL-HARDIN IL-WILLIAMSON IL-SALINE IL-
GALLATIN IL-JACKSON IL-FRANKLIN IL-HAMILTON IL-WHITE IL-
159 PM CST THU MAR 9 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
WHITE...HAMILTON...FRANKLIN...JACKSON...GALLATIN...SALINE...
WILLIAMSON...HARDIN...POPE...UNION AND JOHNSON COUNTIES...

AT 155 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF MODERATE TO HEAVY RAINFALL ACROSS THE WARNING 
AREA. DOPPLER RADAR ESTIMATED THAT RAINFALL RATES OF ONE HALF TO ONE 
INCH PER HOUR STILL OCCURRING OVER MOST OF SOUTHERN ILLINOIS. THE 
TRAILING EDGE OF THE RAIN IS NOW ALONG THE MISSISSIPPI RIVER. THE 
RAIN SHOULD GRADUALLY COME TO AN END OVER SOUTHERN ILLINOIS DURING 
THE AFTERNOON HOURS. AN ADDITIONAL INCH IS POSSIBLE OVER MOST 
AREAS...ESPECIALLY EAST OF INTERSTATE 57.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. 
MOVE TO HIGHER GROUND.

LAT...LON 3822 8799 3751 8817 3737 8937 3787 8960

$$

PS
000 
WGUS73 KPAH 092133
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CST THU MAR 9 2006

ILC077-181-092140-
UNION IL-JACKSON IL-
330 PM CST THU MAR 9 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JACKSON AND UNION
COUNTIES...

THE RAIN HAS MOVED OUT OF THE REGION...THUS THE WARNING HAS BEEN 
CANCELLED.

LAT...LON 3822 8799 3751 8817 3737 8899 3806 8909

$$

ILC055-059-065-069-087-151-165-193-199-092315-
JOHNSON IL-POPE IL-HARDIN IL-WILLIAMSON IL-SALINE IL-GALLATIN IL-
FRANKLIN IL-HAMILTON IL-WHITE IL-
330 PM CST THU MAR 9 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
WHITE...HAMILTON...FRANKLIN...GALLATIN...SALINE...WILLIAMSON...
HARDIN...POPE AND JOHNSON COUNTIES...

AT 330 PM CST...DOPPLER RADAR INDICATED THE TRAILING EDGE OF THE 
RAIN WAS ALONG INTERSTATE 57. THE RAIN SHOULD END OVER MOST OF 
SOUTHEAST ILLINOIS BY 430 PM. EVEN THOUGH THE RAIN WILL BE ENDING 
SOON...IT MAY TAKE SOME ADDITIONAL TIME FOR THE FLOOD WATERS TO 
COMPLETELY RECEDE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3822 8799 3751 8817 3737 8899 3806 8909

$$

PS
000 
WGUS73 KPAH 092241
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
439 PM CST THU MAR 9 2006

ILC055-059-065-069-087-151-165-193-199-092315-
JOHNSON IL-POPE IL-HARDIN IL-WILLIAMSON IL-SALINE IL-GALLATIN IL-
FRANKLIN IL-HAMILTON IL-WHITE IL-
439 PM CST THU MAR 9 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
WHITE...HAMILTON...FRANKLIN...GALLATIN...SALINE...WILLIAMSON...
HARDIN...POPE AND JOHNSON COUNTIES...

AT 439 PM CST...DOPPLER RADAR INDICATED THAT THE TRAILING EDGE OF 
THE RAIN WAS NEARING THE WABASH RIVER. AS IT MAY TAKE SOME TIME FOR 
THE FLOOD WATERS TO RECEDE...THE WARNING WILL CONTINUE UNTIL 515 PM.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3822 8799 3751 8817 3737 8899 3806 8909

$$

PS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 5:10 AM CST, 6 hours 11 minutes earlier.

Area forecast discussion, Mar 9, 5:10 AM CST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
510 AM CST THU MAR 9 2006

THE ITEM DESERVING ATTENTION TODAY IS THE VIGOROUS STORM SYSTEM
APPROACHING THE PAH FCST AREA...AND ITS POTENTIAL EFFECTS.

A WAVE OF WARM SECTOR CONVECTION MOVED ACROSS MOST OF THE REGION
OVERNIGHT TO THE SE OF A SFC LOW MOVING TOWARD THE GREAT LAKES. SOME
STORMS HAD HIGH WIND POTENTIAL IN SERN MO FOR AWHILE...BUT AS THE
LOW MOVED RAPIDLY NORTHEAST...THE INTENSITY OF THE CONVECTION
GRADUALLY DIMINISHED. SINCE LATE YESTERDAY SOME PARTS OF SERN
MO...SRN IL...AND SWRN IN RECEIVED IN EXCESS OF 3 INCHES OF
RAINFALL...AND THERE WERE SOME SPOTTY MINOR FLOODING REPORTS
OVERNIGHT.

THE MODELS INDICATE THAT...AFTER A POSSIBLE MORNING LULL FOR MAINLY
THE ERN SECTOR...SHWS AND TSTMS WILL BECOME NUMEROUS ONCE AGAIN IN
THE AFTN. A NEGATIVELY TILTED MID LEVEL TROF...100 PLUS KNOT UPPER
JET...STRONG ENVIRONMENTAL WINDS...AND A SFC TROF ARE EXPECTED TO
PROVIDE PLENTIFUL MOISTURE...INSTABILITY...AND WIND SHEAR FOR SVR
TSTM ACTIVITY TODAY AS THE SYSTEM DIGS THROUGH THE SRN PLAINS AND
LIFTS RAPIDLY NE. WIND DAMAGE AND TORNADOES WILL BE POSSIBLE...ALONG
WITH LARGE HAIL. SEE SWODY1 FOR DETAILS. WITH THE AFOREMENTIONED
EARLIER RAINFALL AND THE POTENTIAL FOR HEAVY RAIN TODAY...IT WAS
DECIDED THAT A FLOOD WATCH WAS JUSTIFIED FOR ROUGHLY THE NWRN HALF
OF THE FCST AREA UNTIL THE WORST IS OVER TONIGHT. A WIND ADVISORY
WAS CONSIDERED BUT IT WAS THOUGHT THAT THE COPIOUS CLOUDNESS AND
RAIN MAY LIMIT THE WINDS ALOFT FROM TRANSLATING TO THE SFC THAT MUCH
/EXCEPT IN TSTMS/. HOWEVER...IN THE UNLIKELY EVENT OF CLOUD BREAKS
ESPECIALLY IN THE SERN SECTOR...WIND ADVISORY CRITERIA COULD BE MET
THERE.

FRI SHOULD BE A COOL DRY DAY IN THE WAKE OF THE DEPARTING SYSTEM.
THE NEXT MID LEVEL SHRTWV TROF TO AFFECT THE AREA WAS DEPICTED
DIFFERENTLY BY THE 00Z NAM/GFS BUT LOOKED QUITE SIMILAR FOR THE 06Z
RUN. SO...BY FRI NITE THERE WILL BE A SMALL CHC OF CONVECTION. POPS
WILL INCREASE THROUGH THE WEEKEND AND LINGER INTO EARLY NEXT WEEK AS
SW TO NE MID LEVEL FLOW AND PERSISTENT MOIST LOW LEVEL FLOW
DOMINATES. MADE VERY FEW CHANGES AFT DAY4.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...FLOOD WATCH FOR ALL COUNTIES XCP NEW MADRID AND MISSISSIPPI
THROUGH 06Z FRI.
IL...FLOOD WATCH FOR ALL COUNTIES XCP MASSAC...POPE...AND HARDIN
THROUGH 06Z FRI.
IN...FLOOD WATCH FOR ALL COUNTIES XCP WARRICK AND SPENCER
THROUGH 06Z FRI.
&&

DB
Hazardous weather outlook, Mar 9, 4:17 AM CST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
417 AM CST THU MAR 9 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-101100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
417 AM CST THU MAR 9 2006

...RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FOUR
STATE AREA TODAY AND EARLY TONIGHT. THE STORMS WILL BE CAPABLE
OF LARGE HAIL...DAMAGING WINDS AND TORNADOES...ESPECIALLY FROM
MIDDAY THROUGH EARLY EVENING.

ADDITIONALLY...A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF
SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA
THROUGH THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE AS SHOWERS AND
THUNDERSTORMS ARE FORECAST TO TRACK ACROSS AREAS THAT HAVE ALREADY
RECEIVED APPRECIABLE RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH THE
MIDDLE OF NEXT WEEK. VERY LITTLE CHANGE IS EXPECTED IN THE UPPER
AIR WIND FLOW PATTERN. AS A RESULT...THERE WILL BE A CONTINUED
CHANCE OF STRONG TO SEVERE THUNDERSTORMS THROUGH THE PERIOD.
HEAVY RAINFALL WILL REMAIN A POSSIBILITY AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

In the hours before

Special weather statement, Mar 9, 7:07 AM CST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
707 AM CST THU MAR 9 2006

ILZ092-093-KYZ001>004-MOZ110>112-114-091400-
ALEXANDER IL-BALLARD KY-CARLISLE KY-FULTON KY-HICKMAN KY-
MISSISSIPPI MO-NEW MADRID MO-PULASKI IL-SCOTT MO-STODDARD MO-
707 AM CST THU MAR 9 2006

AT 705 AM...PADUCAH DOPPLER RADAR DETECTED STRONG THUNDERSTORMS
MOVING INTO SOUTHEAST MISSOURI. THE STRONGEST STORMS WERE MOVING
INTO SOUTHERN SECTIONS OF NEW MADRID COUNTY. STORMS EXTENDED NORTH
FROM THERE ACROSS STODDARD COUNTY. MOVEMENT OF THE STORMS WAS
NORTHEAST AT 60 MPH.

THE STORMS WILL BE CAPABLE OF GUSTY WINDS 30 TO 45 MPH...VERY HEAVY
RAIN AND POSSIBLY SMALL HAIL...AS THEY TRACK ACROSS STODDARD...
SCOTT...NEW MADRID AND MISSISSIPPI COUNTIES THROUGH 800 AM.

CN
Special weather statement, Mar 9, 8:28 AM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
828 AM CST THU MAR 9 2006

ILZ086-087-089>091-093-094-KYZ001>014-091530-
BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CRITTENDEN KY-
FULTON KY-GALLATIN IL-GRAVES KY-HARDIN IL-HICKMAN KY-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-POPE IL-
PULASKI IL-SALINE IL-TRIGG KY-UNION KY-
828 AM CST THU MAR 9 2006

...LINE OF STRONG THUNDERSTORMS MOVING EAST ACROSS SOUTHERN ILLINOIS
AND WESTERN KENTUCKY...

AT 820 AM...A LINE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY STRONG
WINDS EXTENDED FROM MARION ILLINOIS...TO JUST WEST OF PADUCAH AND
MAYFIELD KENTUCKY. WIND GUSTS WITH THESE STORMS WERE AROUND 40 MPH.
A GUST TO 40 MPH WAS MEASURED AT CAIRO.

THIS LINE IS MOVING RAPIDLY EAST AND WILL CROSS THE LAKES REGION OF
WESTERN KENTUCKY AND SOUTHEAST ILLINOIS BY 10 AM.

WIND GUSTS FROM 40 TO 50 MPH...ALONG WITH TORRENTIAL RAIN...ARE
LIKELY WITH THIS ACTIVITY. THIS COULD BRING DOWN SOME TREE LIMBS.
LOOSE OBJECTS MAY BE BLOWN ONTO ROADWAYS.

MY
Special weather statement, Mar 9, 9:48 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
948 AM CST THU MAR 9 2006

KYZ008-009-011>013-016-017-021-022-091645-
CALDWELL KY-CALLOWAY KY-CHRISTIAN KY-HOPKINS KY-LYON KY-MARSHALL KY-
MUHLENBERG KY-TODD KY-TRIGG KY-
948 AM CST THU MAR 9 2006

...LINE OF STRONG THUNDERSTORMS MOVING EAST WESTERN KENTUCKY...

AT 944 AM...A LINE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY STRONG
WINDS EXTENDED FROM JUST WEST OF MURRAY TO JUST WEST OF CADIZ
TO JUST WEST OF MADISONVILLE. ISOLATED WIND GUSTS NEAR 50 MPH WILL
BE POSSIBLE WITH THESE STORMS.

THIS LINE IS MOVING RAPIDLY EAST AND WILL CROSS MOST OF THE
PURCHASE AND PENNYRILE REGIONS BY 11 AM.

IN ADDITION TO WIND GUSTS FROM 40 TO 50 MPH...TORRENTIAL DOWNPOURS
OF RAIN ARE LIKELY WITH THIS ACTIVITY. DRIVERS SHOULD EXERCISE
CAUTION DUE TO RAPIDLY REDUCED VISIBILITY AND PONDING OF WATER ON
AREA ROADWAYS.

GM
Special weather statement, Mar 9, 10:18 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1018 AM CST THU MAR 9 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-091730-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY IL-PERRY MO-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE IL-WAYNE MO-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
1018 AM CST (1118 AM EST) THU MAR 9 2006

...LARGE AREAS OF STRONG THUNDERSTORMS WILL PERSIST THROUGH THE
MORNING HOURS...

TWO LARGE AREAS OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WERE
MOVING THROUGH THE QUAD STATE AREA. THE EASTERN AREA WAS LIFTING
NORTHEAST OF WEST KENTUCKY AND INTO SOUTHWEST INDIANA. ANOTHER
LARGE AREA OF STRONG THUNDERSTORMS WITH VERY HEAVY RAINS WAS OVER
SOUTHEAST MISSOURI AND LIFTING NORTHEAST INTO SOUTHERN ILLINOIS.

IN ADDITION TO WIND GUSTS FROM 40 TO 50 MPH...TORRENTIAL DOWNPOURS
OF RAIN ARE LIKELY WITH THIS ACTIVITY. DRIVERS SHOULD EXERCISE
CAUTION DUE TO RAPIDLY REDUCED VISIBILITY AND PONDING OF WATER ON
AREA ROADWAYS. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

KH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 12:31 PM CSTTornado WarningPAHJohnson, Massac, Pulaski29 min
Mar 9, 12:36 PM CSTFlash Flood WarningPAHMassac, Pulaski4 hr
Mar 9, 12:49 PM CSTTornado WarningPAHPope26 min
Mar 9, 1:00 PM CSTTornado WarningPAHGallatin, Saline30 min
Mar 9, 1:11 PM CSTFlash Flood WarningPAHEdwards, Wabash, Wayne4 hr

Nearby

Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.